Alert archive / Wyoming / Red Flag Warnings in 2021
Red Flag Warning 14, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Jun 18, 2021, 2:52 PM MDT for Campbell County, Crook County, Weston County, Wyoming. It took effect at Jun 19, 2021, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 2:52 PM MDT (20:52 UTC)
- In effect from
- Jun 19, 2021, 12:00 PM MDT
- Expired
- Jun 19, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
Counties Campbell County, WY, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 165 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866 WWUS83 KUNR 182052 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 252 PM MDT Fri Jun 18 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316 AND 317... .Hot and dry conditions are expected on Saturday, along with gusty west to northwest winds in the afternoon. Across Campbell County, relative humidity will drop down to 10 to 15 percent, along with winds gusting to 25 to 30 mph. Still some uncertainty if relative humidity and winds will reach critical values for a prolonged period over the Crook and Weston county plains, so those areas remain in a fire weather watch. WYZ314-315-191200- /O.UPG.KUNR.FW.A.0009.210619T1800Z-210620T0200Z/ /O.NEW.KUNR.FW.W.0014.210619T1800Z-210620T0200Z/ Northern Campbell-Southern Campbell- 252 PM MDT Fri Jun 18 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell and 315 Southern Campbell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WYZ316-317-191200- /O.CON.KUNR.FW.A.0009.210619T1800Z-210620T0200Z/ Crook County Plains-Weston County Plains- 252 PM MDT Fri Jun 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316 AND 317... * AFFECTED AREA...Fire Weather Zones 316 Crook County Plains and 317 Weston County Plains. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
3 follow-up statements
343 WWUS83 KUNR 190832 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 232 AM MDT Sat Jun 19 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST WYOMING PLAINS... .Hot and dry conditions are expected today, along with gusty west to northwest winds in the afternoon. Across the northeast Wyoming plains, relative humidity will drop down to 10 to 15 percent, along with winds gusting to 25 to 30 mph. Conditions will improve late this evening. WYZ316-317-192345- /O.UPG.KUNR.FW.A.0009.210619T1800Z-210620T0200Z/ /O.EXA.KUNR.FW.W.0014.210619T1800Z-210620T0200Z/ Crook County Plains-Weston County Plains- 232 AM MDT Sat Jun 19 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 316 AND 317... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 316 Crook County Plains and 317 Weston County Plains. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WYZ314-315-192345- /O.CON.KUNR.FW.W.0014.210619T1800Z-210620T0200Z/ Northern Campbell-Southern Campbell- 232 AM MDT Sat Jun 19 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314 AND 315... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell and 315 Southern Campbell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
924 WWUS83 KUNR 191947 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 147 PM MDT Sat Jun 19 2021 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST WYOMING PLAINS... .Red flag or near red flag conditions have developed over a good portion of the northeast WY plains this afternoon. Relative humidity values have dropped into the teens, with the gustiest winds mostly over Campbell County. Conditions will improve this evening, with much higher humidity expected on Sunday. WYZ314>317-200200- /O.CON.KUNR.FW.W.0014.000000T0000Z-210620T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 147 PM MDT Sat Jun 19 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains and 317 Weston County Plains. * WINDS...West to northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
553 WWUS83 KUNR 200201 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 801 PM MDT Sat Jun 19 2021 WYZ314>317-200315- /O.EXP.KUNR.FW.W.0014.000000T0000Z-210620T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 801 PM MDT Sat Jun 19 2021 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... Relative humidities will continue to rise tonight as a cold front brings much higher moisture overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Jun 18, 11:33 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 18, 11:33 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1133 AM MDT Fri Jun 18 2021
.DISCUSSION...(Today Through Thursday)
Issued at 335 AM MDT Fri Jun 18 2021
Upper ridging continues across the SW CONUS, with WNW flow aloft
over the northern High Plains. Strong surface high pressure is
crossing Alberta, moving into Montana. KUDX radar shows
thunderstorms have developed across SCentral SD, along a weak Theta
E advection axis from an easterly low level jet. These storms are
expected to dissipate through sunrise this morning. Low amplitude
ridging and surface high pressure will bring quiet weather to the
area today, with highs in the 80s to low 90s. Surface high will
cross the Dakotas this evening, then push east in the early morning
hours tomorrow. Southerly return flow will result in strong Theta E
advection through Saturday morning. This will bring another chance
for storms across the western to SCentral SD plains after 06z
tonight. These storms will move east of the CWA by mid to late
morning. A surface low will then cross the area Sat afternoon and
evening, with a cold front pushing through the northern plains.
There is a little uncertainty with the timing of the frontal
passage, but right now it looks like there will be enough
instability ahead of the front for thunderstorm development. MLCAPE
of 1000-1500 J/kg and good shear will allow for strong to a few
severe storms, mainly across the western SD plains east of the Black
Hills. Large hail and damaging winds will be the main threats.
Storms will push east of the CWA in the late evening. The upper
trough will settle across the region on Sunday, with post frontal
showers and storms expected overnight through Sunday afternoon. Cold
air advection will give us a break from the heat we've been seeing.
Highs Sunday will be in the upper 60s to upper 70s, then 60s to low
70s on Monday. These cooler temperatures will be short lived, as
upper ridging builds back in from the west. Highs should be well
into the 80s by Wednesday.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Saturday)
Issued At 1132 AM MDT Fri Jun 18 2021
A few isolated thunderstorms may be possible this evening,
otherwise VFR conditions are expected through the TAF period.
&&
.FIRE WEATHER...
Issued at 342 AM MDT Fri Jun 18 2021
Hot and dry conditions are expected on Saturday, along with gusty
northwest winds in the afternoon. Most areas will see the
relative humidity drop down to 10 to 15 percent, along with winds
gusting to 25 to 30 mph. With fuels quickly drying across the
northeast Wyoming plains, critical fire weather conditions will be
possible.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ314>317.
&&
DISCUSSION...13
AVIATION...Dye
FIRE WEATHER...13Hazardous weather outlook, Jun 18, 4:24 AM MDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 424 AM MDT Fri Jun 18 2021 WYZ054>056-058-191300- Northern Campbell-Southern Campbell-Western Crook-Weston- 424 AM MDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions are possible on Saturday as the relative humidity drops to 10 to 15 percent and winds gust to around 25 mph. Scattered thunderstorms are expected Sunday and Monday, but severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ057-071- 191300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Southern Foot Hills-Central Black Hills-Southern Black Hills- Custer Co Plains-Pennington Co Plains-Haakon-Fall River- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Wyoming Black Hills-Northeastern Crook- 424 AM MDT Fri Jun 18 2021 /524 AM CDT Fri Jun 18 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms will occur over southern South Dakota late tonight, but severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms are expected for most of the area Saturday and Sunday, and some severe storms are possible on Saturday. A cold front will bring gusty northwest winds to the area on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity Bunkers
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:50 AM MDT | Fire Weather Watch | UNR | Campbell, Crook, Weston | 24 hr |
Nearby
Red Flag Warnings in Wyoming, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.